Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 18, 2010, 2:35 AM PST. It took effect at Jan 19, 2010, 12:00 AM PST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2010, 2:35 AM PST (10:35 UTC)
- In effect from
- Jan 19, 2010, 12:00 AM PST
- Expired
- Jan 21, 2010, 8:39 AM PST
- In force
- 57 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
956 WHUS46 KEKA 181035 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PST MON JAN 18 2010 CAZ001-002-182345- /O.NEW.KEKA.SU.Y.0003.100119T0800Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 235 AM PST MON JAN 18 2010 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY. A SERIES OF POWERFUL STORMS WILL GENERATE LARGE WESTERLY SWELL THROUGH THE WEEK. SWELL WILL BEGIN TO ARRIVE TONIGHT WITH RESULTING BREAKERS UP TO 20 FEET. ADDITIONAL SWELL ON TUESDAY AND WEDNESDAY NIGHT MAY RESULT IN BREAKER HEIGHTS UP TO 30 FEET. AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
7 follow-up statements
981 WHUS46 KEKA 182118 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 118 PM PST MON JAN 18 2010 CAZ001-002-191200- /O.CON.KEKA.SU.Y.0003.100119T0800Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 118 PM PST MON JAN 18 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... A SERIES OF POWERFUL PACIFIC STORMS WILL GENERATE LARGE WESTERLY SWELL THROUGH THE WEEK. THE SWELL WILL INCREASE ACROSS THE WATERS TONIGHT AND RESULT IN 20 TO 22 FEET BREAKERS NEAR SHORE AND HARBOR ENTRANCES. ADDITIONAL SWELL ON TUESDAY AND WEDNESDAY NIGHT MAY RESULT IN BREAKER HEIGHTS OF 24 TO 28 FEET. AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
972 WHUS46 KEKA 191105 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 AM PST TUE JAN 19 2010 CAZ001-002-200015- /O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 305 AM PST TUE JAN 19 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. LARGE WESTERLY SWELL OF 23 TO 25 FT WITH PERIODS OF 15 TO 17 SECONDS WILL CONTINUE PRODUCE DANGEROUS SURF THROUGH WEDNESDAY NIGHT. BREAKERS AS HIGH AS 30 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
975 WHUS46 KEKA 192246 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 PM PST TUE JAN 19 2010 CAZ001-002-201200- /O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 246 PM PST TUE JAN 19 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. LARGE WESTERLY SWELL OF 21 TO 23 FT WITH PERIODS OF 15 TO 17 SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH THURSDAY MORNING. BREAKERS AS HIGH AS 26 FEET ARE EXPECTED. AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
622 WHUS46 KEKA 201114 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST WED JAN 20 2010 CAZ001-002-210030- /O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 314 AM PST WED JAN 20 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. LARGE WESTERLY SWELL OF 20 TO 22 FT WITH PERIODS OF 15 TO 17 SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH THURSDAY MORNING. BREAKERS AS HIGH AS 26 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
038 WHUS46 KEKA 202206 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PST WED JAN 20 2010 CAZ001-002-211800- /O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/ REDWOOD COAST-MENDOCINO COAST- 206 PM PST WED JAN 20 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A LARGE WESTERLY SWELL OF 18 TO 22 FT WITH A PERIOD OF 14 TO 16 SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH THURSDAY MORNING. BREAKERS AS HIGH AS 25 FEET ARE EXPECTED...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
697 WHUS46 KEKA 211015 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 215 AM PST THU JAN 21 2010 CAZ001-002-212000- /O.EXT.KEKA.SU.Y.0003.000000T0000Z-100121T2000Z/ REDWOOD COAST-MENDOCINO COAST- 215 AM PST THU JAN 21 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... BREAKERS AS HIGH AS 25 FEET ARE EXPECTED...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
303 WHUS46 KEKA 211639 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 AM PST THU JAN 21 2010 CAZ001-002-211745- /O.CAN.KEKA.SU.Y.0003.000000T0000Z-100121T2000Z/ REDWOOD COAST-MENDOCINO COAST- 839 AM PST THU JAN 21 2010 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. WEST SWELL OF 15 TO 17 FT AT 14 SECONDS WILL PRODUCE BREAKERS OF UP TO 20 FEET TODAY. THE SWELL WILL CONTINUE TO DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 17, 8:05 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 17, 8:05 PM PST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 805 PM PST SUN JAN 17 2010 .SYNOPSIS...A SERIES OF PACIFIC STORMS WILL GENERATE STRONG GUSTY WINDS...PERIODS OF HEAVY RAIN...HIGH ELEVATION SNOW...AND ISOLATED THUNDERSTORMS THROUGH AT LEAST MID WEEK. && .UPDATE...ALLOWED WIND ADVISORY FOR REDWOOD COAST AND HUMBOLDT INTERIOR ZONES TO EXPIRE A COUPLE OF HOURS EARLY...AS WINDS ARE DIMINISHING ACROSS THE AREA IN QUESTION. WHILE GUSTS TO 30 MPH ARE STILL POSSIBLE OVER THE RIDGES AND EXPOSED BEACHES UNTIL AROUND MIDNIGHT...WITH GUSTS TO 35 MPH AROUND CRESCENT CITY...EXPECT THE OVERALL TREND OF DECREASING WINDS TO CONTINUE THROUGH THE NIGHT. AS FOR THE SNOW ADVISORY...THUS FAR THE SNOW LEVEL SEEMS TO BE AROUND 4500 FT BASED ON RAWS OBSERVATIONS FROM TRINITY COUNTY. NO SNOW OBSERVATIONS HAVE BEEN OBTAINED FROM SPOTTERS...NOT SURPRISING CONSIDERING THE ELEVATIONS IN QUESTION. 6-HOUR PRECIP TOTALS FROM AROUND THE AREA RANGE FROM 0.96 INCHES AT COFFEE RIDGE...0.44 INCHES AT HOOPA...TO 0.59 INCHES AT ALDERPOINT. THIS AMOUNT OF WATER VERIFY THE SNOW ADVISORY...DEPENDING ON ACTUAL ELEVATION OF ACCUMULATING SNOWFALL. CMC && .DISCUSSION...WET AND STORMY WEATHER WILL PREVAIL THROUGH MOST OF THE WEEK AS A SERIES OF STRONG PACIFIC STORMS MOVE ACROSS NW CALIFORNIA. SATELLITE IMAGERY SHOWS A WELL DEVELOPED DEEPENING LOW PRESSURE SYSTEM ABOUT 420NM OFFSHORE THE HUMBOLDT COAST...AND THE LEADING EDGE OF THE CLOUD/RAIN BAND OF AN OCCLUDED FRONT JUST REACHING THE COAST. CLOUD MECHANICS SHOWS SIGNS OF CONVECTION WITH THE FRONT...AND LIGHTNING STRIKES HAVE ALREADY BEEN DETECTED WELL OFFSHORE. MEAN SEA LEVEL PRESSURE HAS BEEN QUICKLY DROPPING AT THE BUOYS AND INDICATE STRONG WINDS WITH THE FRONT. GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE THIS EVENING AS THE FRONT NEARS AND MOVES ACROSS THE REGION AND A WIND ADVISORY WAS ISSUED EARLIER TODAY THROUGH LATE THIS EVENING. THE WINDS WILL BE STRONGEST ALONG THE COAST...ACROSS EXPOSED RIDGES...AND WITH THE THUNDERSTORMS. A FEW SPOTTERS HAVE REPORTED HEAVY RAIN AND HIGH ELEVATION SNOW EARLY THIS AFTERNOON AND CONFIRM THAT THE PRECIPITATION FORECAST IS ON TRACK FOR TONIGHT. THE RAIN WILL COVER THE ENTIRE FORECAST AREA THIS EVENING AND THEN SHIFT SOUTHWARD MON MORNING. FORECAST RAINFALL TOTALS FOR TONIGHT AND MON ARE 0.75 TO 1 INCH NORTH OF GARBERVILLE AND 1 TO 3 INCHES ACROSS THE SOUTH. SNOW LEVELS SHOULD REMAIN NEAR 4000 FEET WITH 4 TO 7 INCHES OF SNOW ACCUMULATIONS ABOVE 4000 FEET. MADE ONLY SLIGHT CHANGES TO SNOW FORECAST FOR TONIGHT AND HAVE CONTINUED THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000 FEET. THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION LATE MONDAY MORNING AND EARLY AFTERNOON...ESPECIALLY OVER DEL NORTE AND NORTHERN HUMBOLDT COUNTIES MAY BEFORE THE NEXT SYSTEM MOVES ONSHORE. THE POSITION OF OF THE NEXT TROUGH...ALONG WITH THE SOUTHWARD POSITION OF A 180+KT JET WILL RESULT IN A EARLIER ONSET AND MORE PERSISTENT RAIN ACROSS MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES EARLY MONDAY AFTERNOON. THIS STORM WILL BRING ANOTHER ROUND OF HEAVY RAIN...HIGH ELEVATION SNOW...STRONG WINDS...AND THUNDERSTORMS MON NIGHT INTO TUE MORNING. HELD OFF ON ISSUING A WINTER WEATHER ADVISORY FOR MON NIGHT TO LIMIT HEADLINE AND PRODUCT CONFUSION...BUT THINK CONDITIONS WILL WARRANT ANOTHER ADVISORY. HAVE ADDED ISOLATED THUNDERSTORMS MAINLY FOR THE WATERS TO THE NORTH AND FOR THE WATERS AND COAST IN THE SOUTH MON AFTERNOON AND EVENING. SIMILAR WEATHER CONDITIONS ARE EXPECTED TUE AFTERNOON AND NIGHT WHEN YET ANOTHER STORM WILL IMPACT NORTHERN CA. A PROGRESSIVE STORM PATTERN WILL CONTINUE LATE IN THE WEEK...WITH HIGH UNCERTAINTY OF THE TIMING AND STRENGTH OF THE SYSTEMS. TH && .MARINE...STRONG WINDS...RISING SEAS AND THUNDERSTORMS WILL ALL BE A FACTOR ACROSS THE WATERS AT VARIOUS TIMES THIS WEEK. HOWEVER...MODEL INCONSISTENCY SUPPORTS A RELATIVELY LOW CONFIDENCE FORECAST INSOFAR AS THE DETAILS. WITH THAT SAID...STRONG GALES CURRENTLY OBSERVED WILL WEAKEN LATE TONIGHT AS THE SURFACE LOW PRESSURE OFF THE OREGON COAST FILLS AND MOVES NORTH. THIS WILL BE REPLACED BY A SUCCESSION OF ADDITIONAL LOWS...ONE WHICH IS LIKELY TO BRING RENEWED GALES TO THE WATERS LATE TOMORROW MORNING THROUGH THE EVENING. YET ANOTHER LOW WILL ARRIVE LATE TUESDAY INTO WEDNESDAY WHICH OFFERS A GOOD LIKELIHOOD OF MORE GALES. UNDERLYING ALL OF THIS WILL BE A BUILDING W SWELL COURTESY OF ALL OF THESE STORMS. ENP CONTINUES TO SUGGEST WAVE HEIGHTS UP TO AROUND 25 FT MID WEEK...BUT CONSISTENT WITH PAST SHIFTS...PREFER TO TONE THIS DOWN TO 19-22 FEET WHICH IS MORE IN LINE WITH THE SWAN MODEL AND INCORPORATES PAST TENDENCIES OF THE ENP TO OVERDO LONGER PERIOD SWELL AS OF LATE. HELD OFF ON THE ISSUANCE OF ADDITIONAL HEADLINES FOR SEAS/WINDS/HAZARDOUS SURF FOR NOW GIVEN INCONSISTENCIES AND CURRENT SUITE OF WARNINGS...BUT MORE ARE LIKELY OVER THE NEXT WEEK. BURGER && .AVIATION...STRONG SOUTHEAST TO SOUTH WINDS ARE THE MAIN STORY THROUGH THE EVENING HOURS. SUSTAINED SURFACE WINDS OF 25 TO 35 KT AT COASTAL AIRFIELDS WITH GUSTS AS HIGH AS 45 KT CAN BE EXPECTED AT KCEC THROUGH 05 UTC. LLWS IS POSSIBLE AT KCEC AND KACV THIS EVENING DUE TO VEERING/STRENGTHENING OF WINDS IN THE LOWEST 2K FEET. THUS SIGNIFICANT TURBULENCE ON DEPARTURE AND APPROACH IS EXPECTED. MVFR CONDITIONS WILL GENERALLY BE OBSERVED ALTHOUGH SOME LAPSE INTO IFR CONDITIONS IS CERTAINLY POSSIBLE UNDER STRONGER CONVECTIVE SHOWERS. A FEW CUMULONIMBI WITH TOPS TO FL300-330 ARE EXPECTED THIS EVENING WITH AN ISOLATED THUNDERSTORM POSSIBLE FROM THE OREGON BORDER SOUTH TO MENDOCINO COUNTY. BURGER && .HYDROLOGY...FLOODING MAY BECOME A CONCERN THIS WEEK AS THE STREAM OF STORMS WILL GENERATE PERSISTENT RAIN...AND PERIODICALLY HEAVY DOWNPOURS THROUGH AT LEAST WED. THE THREAT OF FLOODING IS GREATEST FOR MORE URBANIZED AREAS AND NEAR LOCAL STREAMS. RAINFALL TOTALS FROM TONIGHT THROUGH WED AFTERNOON ARE 1 TO 3 INCHES NORTH OF GARBERVILLE AND 3 TO 5 INCHES SOUTH OF GARBERVILLE...WITH LOCALLY HIGHER AMOUNTS ESPECIALLY IN THE KING RANGE...YOLLA BOLLYS AND TRINITY ALPS. MAINSTEM RIVERS WILL RISE AS A RESULT OF THE PERSISTENT RAIN. THE CNRFC FORECAST HYDROGRAPHS SHOW THE EEL RIVER AT FERNBRIDGE POSSIBLY RISING ABOVE MONITOR STAGE WED AFTERNOON. RAINFALL AND FLOODING POTENTIAL WILL BE CLOSELY MONITORED AS THE WEEK UNFOLDS. TH && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY TO 4 AM PST MONDAY ABOVE 4000 FEET FOR CAZ004. GALE WARNING UNTIL 1 AM MONDAY FOR ALL WATERS. HAZARDOUS SEAS WARNING FROM TO 1 AM MONDAY FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 17, 8:13 PM PST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 813 PM PST SUN JAN 17 2010 CAZ001>003-076-181615- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 813 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF TONIGHT. A WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS. LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK. RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO 4000 FEET BY EARLY MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS. CAZ004-181615- UPPER TRINITY RIVER- 813 PM PST SUN JAN 17 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS. LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK. RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO 4000 FEET BY EARLY MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS.
In the hours before
Local storm report, Jan 17, 10:06 PM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1006 PM PST SUN JAN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HIGH SUST WINDS ARCATA 40.87N 124.08W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
13045 WEST END ROAD, LOW HANGING WIRES REPORTED
0200 PM HIGH SUST WINDS ARCATA 40.87N 124.08W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
JACOBY CREEK RD AT ECHO LN, POWER LINES REPORTED DOWN
0200 PM HIGH SUST WINDS BRIDGEVILLE 40.47N 123.80W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
HIGHWAY 36 AT MILE MARKER 9... TREES DOWN CROSSING THE
ROADWAY
0200 PM HIGH SUST WINDS MYRTLETOWN 40.79N 124.13W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
3311 GLENWOOD ST. POWER LINE DOWN
0200 PM HIGH SUST WINDS FIELDBROOK 40.97N 124.03W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ACROSS FIELDBROOK ROAD
0200 PM HIGH SUST WINDS 1 E ARCATA 40.87N 124.06W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 299...ONE MILE EAST OF HIGHWAY
101
0200 PM HIGH SUST WINDS FIELDBROOK 40.97N 124.03W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREES DOWN REPORTED JUST SOUTH OF ELIZABETH, AND AT 1291
AZALEA AVE NEAR FIELBROOK
0200 PM HIGH SUST WINDS CRESCENT CITY 41.75N 124.20W
01/17/2010 U0.00 MPH DEL NORTE CA LAW ENFORCEMENT
TREES AND POWER LINES DOWN REPORTED ACROSS LAKE EARL ROAD
JUST NORTH OF PELICAN BAY PRISON.
0200 PM HIGH SUST WINDS MIRANDA 40.23N 123.82W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
HIGHWAY 254 NEAR MILE MARKER 42...TREES AND POWER LINES
DOWN
0200 PM HIGH SUST WINDS BLUE LAKE 40.88N 123.99W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
BLUE LAKE BLVD...TREE DOWN COVERING THE ROADWAY
&&
BLOEMERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:41 PM PST | Gale Watch | EKA | 5 hr | |
| Jan 18, 2:22 AM PST | Gale Warning | EKA | 41 hr | |
| Jan 18, 2:22 AM PST | Hazardous Seas Warning | EKA | 3 days | |
| Jan 18, 3:04 AM PST | Winter Storm Watch | EKA | 11 hr | |
| Jan 18, 3:36 AM PST | Wind Advisory | EKA | 12 hr | |
| Jan 18, 2:23 PM PST | Gale Watch | EKA | 12 hr | |
| Jan 18, 2:31 PM PST | Winter Storm Warning | EKA | 61 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.